Alert archive / New Jersey / Small Craft Advisories in 2025

Small Craft Advisory 30, NWS Philadelphia/Mount Holly

February 21, 2025

NWS Philadelphia/Mount Holly issued this small craft advisory at Feb 21, 2025, 1:58 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2025, 1:58 PM EST (18:58 UTC)
Expired
Feb 22, 2025, 6:00 AM EST
In force
16 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

976 
WHUS71 KPHI 211858
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
158 PM EST Fri Feb 21 2025

ANZ430-431-220500-
/O.CAN.KPHI.GL.W.0010.000000T0000Z-250221T2300Z/
/O.NEW.KPHI.SC.Y.0030.250221T1900Z-250222T0500Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
158 PM EST Fri Feb 21 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  rough waters expected.

* WHERE...Delaware Bay.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ453>455-220500-
/O.CAN.KPHI.GL.W.0010.000000T0000Z-250221T2300Z/
/O.NEW.KPHI.SC.Y.0030.250221T1900Z-250222T1100Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
158 PM EST Fri Feb 21 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 5 ft expected.

* WHERE...Coastal waters from Great Egg Inlet to Fenwick Island 
  DE out 20 nm.

* WHEN...Until 6 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450>452-220500-
/O.CAN.KPHI.GL.W.0010.000000T0000Z-250221T2300Z/
/O.NEW.KPHI.SC.Y.0030.250221T1900Z-250222T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
158 PM EST Fri Feb 21 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 5 ft expected.

* WHERE...Coastal waters from Sandy Hook to Great Egg Inlet NJ 
  out 20 nm.

* WHEN...Until 6 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
537 
WHUS71 KPHI 220455
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1155 PM EST Fri Feb 21 2025

ANZ430-220600-
/O.CAN.KPHI.SC.Y.0030.000000T0000Z-250222T0500Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
1155 PM EST Fri Feb 21 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have fallen below 25 kt. Thus, the Small Craft Advisory has
been cancelled. 

$$

ANZ431-221100-
/O.EXT.KPHI.SC.Y.0030.000000T0000Z-250222T1100Z/
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
1155 PM EST Fri Feb 21 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SATURDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  choppy waters.

* WHERE...Delaware Bay waters south of East Point NJ to 
  Slaughter Beach DE.

* WHEN...Until 6 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ453>455-221100-
/O.CON.KPHI.SC.Y.0030.000000T0000Z-250222T1100Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1155 PM EST Fri Feb 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SATURDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft.

* WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 
  20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 
  20 nm and Coastal waters from Cape Henlopen to Fenwick Island 
  DE out 20 nm.

* WHEN...Until 6 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450>452-221100-
/O.CON.KPHI.SC.Y.0030.000000T0000Z-250222T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
1155 PM EST Fri Feb 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
SATURDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm.

* WHEN...Until 6 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hoeflich
460 
WHUS71 KPHI 221051
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
551 AM EST Sat Feb 22 2025

ANZ431-221200-
/O.EXP.KPHI.SC.Y.0030.000000T0000Z-250222T1100Z/
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
551 AM EST Sat Feb 22 2025

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS
MORNING...

Winds have fallen below 25 kt. Thus, the Small Craft Advisory will
be allowed to expire.

$$

ANZ453>455-221200-
/O.EXP.KPHI.SC.Y.0030.000000T0000Z-250222T1100Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
551 AM EST Sat Feb 22 2025

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS
MORNING...

Winds and seas have fallen below criteria. Thus, the Small Craft 
Advisory will be allowed to expire.

$$

ANZ450>452-221200-
/O.EXP.KPHI.SC.Y.0030.000000T0000Z-250222T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
551 AM EST Sat Feb 22 2025

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS
MORNING...

Winds and seas have fallen below criteria. Thus, the Small Craft 
Advisory will be allowed to expire.

$$

Hoeflich

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 10:38 AM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Feb 21, 10:38 AM EST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1038 AM EST Fri Feb 21 2025

.SYNOPSIS...
High pressure builds into the region this afternoon and tonight,
remaining in control through the weekend. The pattern turns more
unsettled next week, though no significant systems appear to be
on the horizon.

&&

.NEAR TERM /THROUGH SATURDAY/...
Few changes needed to the grids this morning. Added some
flurries to the Southern Poconos and Reading area for some
activity earlier. Tweaks to cloud grids too. Temperature and
wind grids were mostly OK for the afternoon.

Surface high pressure currently centered across the Great Plains
will move to the East Coast by Saturday evening. Aloft, large
trough across the eastern US and Great Lakes will slowly but
surely lift northeastward out of the area with a more zonal flow
expected by Saturday evening.

Ahead of the building high, a strong pressure gradient will keep
gusty winds across the area this afternoon and into early
tonight. The NW flow will gust to 25 to 35 mph gusts at times.
Winds diminish after sunset. The lighter winds and mostly clear
skies should allow for radiational cooling tonight, and most
areas end up back in the teens.

Saturday will see another jump in temps, with 30s north and 40s
south. Clouds will increase later in the day as a shortwave
approaches, but it will not have the forcing or moisture to
generate precip.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/...
An expansive area of high pressure gradually moves overhead and
offshore Saturday Night into early next week. This will result
in a quiet period of weather for the back half of the weekend
and relatively pleasant conditions overall. Temperatures on
Sunday will moderate to more seasonable levels with a spread of
40s expected for most of the region. Areas in the Poconos and
higher elevations of NW NJ will stay in the 30s. Lows region-
wide will generally be in the 20s both Saturday and Sunday
Night.

A few weak shortwaves will move through this timeframe though
the only noticeable impact will be some periods of cloud cover.
Otherwise, skies will be mostly clear.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Next week is looking warmer but a little bit unsettled. The
pattern turns more progressive with a series of shortwaves
rolling in. However, the systems that move through look weak and
relatively unimpactful.

The first one of note looks to move in Monday Night-Tuesday. A
weak cold front will slide through as a moisture starved clipper
system slides by to the north. Only expecting a few showers
sometime in the Monday Night-Tuesday period, but PoPs are
generally around 20-30%. Precipitation would mainly be rain,
though some flakes/wintry mix at onset cannot be ruled out in
the higher elevations.

The middle of next week looks =dry with a brief period of high
pressure moving in. Another system looks to approach for
Thursday that could bring more widespread precipitation compared
to earlier in the week. Most of the guidance shows a warmer
solution overall and mainly rain, but can't rule out some wintry
precipitation, especially in the usual colder spots.

Perhaps the bigger story of the long term is the above normal
temperatures. Highs look to climb into the upper 40s/50s for
most of the area through much of next week.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
This afternoon...VFR expected. Gusty NW winds continue with
gusts up to 35 kts. High confidence.

Tonight...VFR. Winds NW but diminishing to 10-15 kts with gusts
to 20 kts. High confidence.

Saturday...VFR. Winds W 5-10 kts. High confidence.

Outlook...

Saturday Night through Monday...VFR. No significant weather.

Monday Night through Tuesday...Sub-VFR conditions possible
(20-40%) with scattered showers moving through.

&&

.MARINE...
Gales today will mostly diminish to Small Craft Advisory gusts
tonight before totally going sub-advisory on Saturday. Freezing
spray possible mainly this morning, otherwise quiet weather.

Outlook...

Saturday night through Tuesday...No marine headlines expected.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 6 PM EST this evening for ANZ430-431-
     450>455.

&&

SYNOPSIS...Fitzsimmons/Hoeflich/RCM
NEAR TERM...RCM/po
SHORT TERM...Hoeflich
LONG TERM...Hoeflich
AVIATION...Hoeflich/RCM/po
MARINE...Hoeflich/RCM/po

In the hours before

Local storm report, Feb 21, 9:47 AM EST, 4 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
947 AM EST Fri Feb 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Snow             2 NNW South Jersey Regi 39.97N 74.86W
02/21/2025  M0.2 Inch        Burlington         NJ   CO-OP Observer

&&

Staarmann
Local storm report, Feb 21, 9:48 AM EST, 4 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
948 AM EST Fri Feb 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Snow             2 SE Pennington         40.31N 74.77W
02/21/2025  M0.1 Inch        Mercer             NJ   CO-OP Observer

&&

Staarmann
Local storm report, Feb 21, 9:51 AM EST, 4 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
951 AM EST Fri Feb 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Snow             3 W Holland Twp         40.59N 75.19W
02/21/2025  M0.3 Inch        Warren             NJ   CO-OP Observer

&&

Staarmann
Local storm report, Feb 21, 9:52 AM EST, 4 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
952 AM EST Fri Feb 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Snow             1 NE East Vincent Twp   40.17N 75.58W
02/21/2025  M0.5 Inch        Chester            PA   CO-OP Observer

&&

Staarmann
Local storm report, Feb 21, 9:54 AM EST, 4 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
954 AM EST Fri Feb 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Snow             Willow Grove            40.14N 75.13W
02/21/2025  M0.5 Inch        Montgomery         PA   CO-OP Observer

&&

Staarmann
Local storm report, Feb 21, 9:57 AM EST, 4 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
957 AM EST Fri Feb 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     Snow             1 E Bellmawr            39.87N 75.07W
02/20/2025  M0.1 Inch        Camden             NJ   Trained Spotter

&&

Staarmann

Nearby

Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.